AGENDA

Tribal Court State Court (TCSC) Forum

Friday, July 24, 2020 10:00 AM to 2:00 PM WebEx Meeting

Hosted by: State Court

The purpose of the Tribal Court State Court Forum is to enhance tribal court and state court relationships, provide an opportunity to address issues arising from the courts' concurrent jurisdictions, collaborate on development and delivery of judicial education and training, recommend revisions to Minnesota's procedural rules of court, and work on issues that cross jurisdictional boundaries.

Link to TCSC Forum website

Tribal Court Co-Chairs: Hon. Chris Anderson and Hon. Vanya Hogen State Court Co-Chairs: Hon. Lucinda Jesson and Hon. Sally Tarnowski

10:00 am	Welcome, Blessing, and Introductions
(20 minutes)	Tribal Court Forum Members who are in attendance
	State Court Forum Members who are in attendance
	Special Guests
10:20 am	Agenda and Meeting Summary
(5 minutes)	Overview of agenda
,	Identification of any additional agenda items
	Review and approve March 6, 2020, Meeting summary
	PDF
	TCSCF Meeting
	Summary 3-6-20
10:25 am	Sentencing Guidelines Commission Probation Revocation Reports –
	Disproportionality Regarding American Indians
	Nathaniel Reitz, Executive Director, Sentencing Guidelines Commission
	Kelly Lynn Mitchell, Chair, Sentencing Guidelines Commission
(45 minutes)	Presentation: Overview of findings from:
	 April 2018 Report <u>Offenders Sentenced 2001-2015 and Revoked to Prison</u> through 2016 and
	February 2020 Report 2018 Probation Revocations: Offenders Sentenced
	2003-2017 and Revoked to Prison through 2018
	2000 2017 and Novokod to 1 Hoor time agr. 2010
	PDF L
	MSGC Presentation
(10 minutes)	Discussion: Q&A and discussion about what TCSC Forum members can do to
	address disproportionality issues.
	** 5 minute break **

11:25 am	Research Project: Rural Tribal and State Court Judges
111.20 am	Prof. Michele Statz, University of Minnesota – Duluth
	Froi. Michele Statz, Onliversity of Millinesota – Dulutii
(20 minutes)	Procentation: Overview of proposed research project
(20 minutes)	Presentation: Overview of proposed research project
	PDF
	Statz Project
	Description
(15 minutes)	Action Items: Discuss and vote on whether the TCSC Forum wants to support
(10 minutes)	the research project. Discuss whether there are 1-2 additional tribal or state
	court judges in Minnesota who are interested in collaborating with Professor
	Statz on this research project.
12:00 pm	Lunch (time to get your lunch and return to the meeting)
15 minute break	
12:15 pm	Minnesota Missing and Murdered Indigenous Women Task Force
	 Patina Park, Director, Tribal State Relations Implementation, Office of
	Governor Walz
	Link to news article
(00 1 1)	
(30 minutes)	Presentation: Overview of Task Force Work
(40 minutes)	
(10 minutes)	Discussion: Q&A and discussion of what TCSC Forum members can do to
	provide assistance or input, if appropriate.
4.00	** 5 minute break **
1:00 pm	MN Judicial Branch Committee for Equality and Justice (CEJ)
	Hon. Margaret Chutich, Justice, Minnesota Supreme Court
	Hon. Shari Schluchter, Beltrami County, District Court Judge
(25 minutes)	Procentation: Overview of the 2010 Minneseta Judicial Branch Diversity and
(20 11111111111111)	Presentation: Overview of the 2019 Minnesota Judicial Branch Diversity and
	Inclusion Annual Report, including demographic variations, especially regarding American Indians, revealed in the scores in the report
	American indians, revealed in the scores in the report
	<i>▶</i>
	2019 MJB Diversity
	& Inclusion Annual Re
(10 minutes)	Discussion: Q&A and discussion of what TCSC Forum members can do to
	provide assistance or input, if appropriate.
	** 5 minute break **
1:40 pm	ICWA Courts Summit and CJI ICWA Subcommittee
(10 minutes)	Hon. Anne McKeig, Minnesota Supreme Court
4.50	Presentation: Update on ICWA Courts Summit and CJI ICWA Subcommittee
1:50 pm	ICWA Case: Transfer of Case from State Court to Tribal Court
(5 minutes)	Hon. Gail Kulick
i .	
	Overview of collaborative offers between state and tribal assistant income and
	Overview of collaborative effort between state and tribal social services agencies
	and courts, and good outcome for child and family when case transferred from
	· · · · · · · · · · · · · · · · · · ·

	Kulick - In re the Guardianship of Gai
1:55 pm	Identification of Future Topics
(5 minutes)	TCSC Forum strategic priorities
	 Presentation from Jack DeWalt on (1) Minnesota's Chapter of the Association of Family and Conciliation Courts (AFCC) and (2) the current management team he is serving on, which focuses on domestic violence and Hennepin County Family Court Training proposals for judge conferences
	Other?
2:00 pm	Adjourn

Trainings, Conferences, Other Outreach

- CJI CWA Trainings (temporarily postponed due to COVID-19):
 - Minneapolis (date TBD)
 - St. Paul (date TBD)
 - Duluth (date TBD)
 - Bemidji (date TBD)
- National Indian Child Welfare Association (NICWA) events:
 - Positive Indian Parenting: August 31-Sept. 3, Sept. 15-17, and Sept. 22-24 (online events)
 - Positive Indian Parenting; In Home Services: February 9-11, 2021 (Palm Springs, CA)
 - Positive Indian Parenting; Understanding ICWA: April 14-16, 2021 (Seattle, WA)

Future Meeting Dates

- Friday, October 9, 2020 Tribal Court Host: Fond du Lac Tribal Court Judges Townsend and Treuer
- December 2020 State Court Host: Annual Conference of Judges Breakfast Meeting (date TBD)